More and more videos are circulating in which people claim to suffer difficulty walking, spasms and even paralysis after having received one of the covid-19 vaccines. In one of the videos you have sent us, an unidentified person tells in a journalistic format the testimony of two people who have suffered a series of events that in the video are linked to the covid-19 vaccine, whom he interviews. However, at no point is any medical evidence shown to prove that this is the case.
The first case that appears in the video is about a young universitary student who shortly after being injected with the AstraZeneca vial lost the ability to walk: "She fell down the next day, she could not keep her balance," indicates the narrator of the video. According to her, she began to lose her mobility just 24 hours after receiving the first dose of AstraZeneca.
Although the girl claims that the doctors who treated her linked these symptoms to a probable mental illness or stress, her case could fit with Guillain-Barré syndrome, one of the side effects that, according to the scientific evidence available to date, is one of the most serious effects observed after the Janssen and AstraZeneca injections. It is a condition classified as very rare (less than 1 case per 10,000 vaccinated), with symptoms such as inability to walk, cramps or muscle weakness: "Guillain-Barré syndrome occurs when the immune system damages cells in the nervous system, causing muscle weakness and occasional paralysis," according to the US Food and Drug Administration (FDA). It is classified as an autoimmune disease of unknown cause and rarely occurs after recent surgery. It is more common after a respiratory or digestive infection, with symptoms appearing within days or even weeks. It can also be developed into vaccines against seasonal influenza and the one preventing herpes zóster.
Now, the US Vaccine Adverse Event Reporting System (VAERS) has reported a total of 530 cases of this syndrome following the injection (remember that 300 million people have been vaccinated in the country so far, according to the CDC), and while not all of them could be linked to the vials, regulatory agencies have urged Janssen and AstraZeneca to list this syndrome as a "very rare adverse event" in their package inserts.
The case of a deceased after vaccination
In the following, the video's narrator then claims that another 52-year-old man began "being unable to move, sleeping a lot and having troubles in breathing" within 48 hours of receiving the Pfizer vaccine, and that "only a week after receiving it" he died of a "severe heart attack".
The narrator then talks about his case, which could be a case linked to myocarditis, but at no point does she provide any evidence that the deceased suffered from myocarditis as a result of the vaccine. However, it is true that cases of myocarditis have been detected in people, mostly young and male, a few days after receiving an mRNA vaccine, such as Pfizer or Moderna.
We are a team of young journalists from Barcelona who work independently to combat misinformation in our territory and beyond. We rely on facts and data to verify what politicians say and the falsehoods circulating on social media.
We need you. With your contribution, you will contribute to a healthier political debate and help promote educational projects to teach citizens how to navigate information chaos and defend themselves against misinformation.
You can contribute as much as one euro and it won't take you more than 45 seconds (we've counted them). If you can, please mark your contribution as monthly and so we can continue to do our job rigorously and independently. Thank you so much.Donate